Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

What is the effect of Risdone and Nexitoforte drug

What are the side effects of NexitoForte and Risdone for a patient of 75 years . He was operated for NPH and VP Shunt was installed about 5 months back . One month after the operation suddenly he became very uneasy and started to roll over in the bed . This drug was then started by the Neurologist . But now we are witnessing deteriorating changes in his behavior. Is there any chance that these changes are due to the side effects of these drugs.?
Asked On : Mon, 18 Jul 2011
Answers:  1 Views:  429
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Psychiatrist 's  Response
Welcome to HCM!

I have gone through your question and it says that your father is on nexito forte and resperidone. you have not mentioned the dosage of any any of them. Nexito forte is safe in this age, except when thee is severe liver dysfunction, it has least interaction with other medicines, but, may cause reduction in soduim levels , espically in old age. This happens more when there is already existing liver or kidney problems. One needs to get sodium and other electrolytes checked to see if that is causing disorientation/ other deteriorating symptoms . You should have mentioned the deteriorating symptoms, this would rally have helped in telling the possible cause...

Resperidone is also usually safe in low dose, and actually an effective medicine. In some patients it may cause disorientation, delirium, and rigidity ( tightening of limbs), increase in salivation and slurring of speech...

So, whatever it is, please talk to his doctor, after evaluation and looking at the patient one can tell what is happening.

I know it is troublesome, but sometimes even the right medicine may cause distress in few patients. These drugs are for psychiatric problems. His doctor may go for some other safe and low potency medicine or education the dosage of these only.

I hope your father gets well soon
Feel free to ask more questions
Dr. Manisha Gopal
Answered: Fri, 22 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor